Reply
amoxicillin and diarrhea St. Love 2 kids; New Hampshire 4512 posts
2nd Feb '09

my 6 month old has been on amoxicillin for an ear infection for about a week now. starting about 2 or 3 days after his first dose he began getting really stinky, like sewage smelling diarrhea and today he's pooped probably 5 or more times.. i did some research on amoxicillin and apparently diarrhea is a common side effect, the problem is that he has a major diaper rash now. he's never had a single diaper rash in his life so he's taking this one hard, it's really, really bad. is this something i should call the pedi over or should i just treat it like a normal diaper rash? should i call the pedi anyways about the diarrhea? i stopped giving him the amoxicillan yesterday only because it seems the ear infection is gone and the diarrhea and diaper rash are really much worse than any ear infection at this point. i'm just not sure what to do?

BARF VADER 3 kids; Orange Park, Florida 2233 posts
2nd Feb '09

call the pedi. the amoxicillin could be to strong for him.
some do it to my son. its soo nasty and the diper rash is soo bad.

i hate it when they put him on that shit.

CarrKidsMommy Due June 24; 3 kids; Fort Stewart, Georgia 91 posts
2nd Feb '09

Dont stop the medication, or it could come back and worse...call the ped and he can switch the medicine and provide something for the rash...never stop taking antibiotics without telling dr first...just makes stuff worse...

Mama's Cutie Patooties PV 2 kids; Silver End, United Kingdom 30174 posts
2nd Feb '09
Quoting Ashleigh ♥'s Riley:
deannwhite 19 kids; Indiana 540 posts
2nd Feb '09

I would treat it just like any other diaper rash. If you can leave it open to air for 20 to 30 minutes a couple times a day.

KATHLEENX3 Due October 29; 35 kids; Kahnawake 14, Quebec 358 posts
2nd Feb '09

my son was on that for strep ...and yes he got really bad rash...but i finished the bottle of meds..i fig a rash is better then him getting sick all over again..its a side affect...

BARF VADER 3 kids; Orange Park, Florida 2233 posts
2nd Feb '09

take him off of it. no matter what anyone else says.
my neice was just in the hospital because my sister wouldnt take her off an antibodic that was making her shit and puke..because the dr said it was "normal"

she was in there for like a week. she was dehydrated, almost to the point of going into a coma...my sister took her to the ER like 3 hours after seeing the dr for the 3rd time about it. they can give him shots.

St. Love 2 kids; New Hampshire 4512 posts
2nd Feb '09

thanks for all the advice ladies, i dont know how else to treat a diaper rash other than cream as this is the first one ive ever had to deal with, im going to call his pedi tomorrow regardless bc the rash is really bad, enough to make me cry so i cant imagine how much my baby is hurting

and theres only about one dose left of the medicine so i figured it really wouldnt hurt to stop giving it to him a little early, i just couldnt bare to see him suffer

Mama's Cutie Patooties PV 2 kids; Silver End, United Kingdom 30174 posts
2nd Feb '09
Quoting expecting 2nd in March:
St. Love 2 kids; New Hampshire 4512 posts
2nd Feb '09
Quoting expecting 2nd in March:
BARF VADER 3 kids; Orange Park, Florida 2233 posts
2nd Feb '09
Quoting Ashleigh ♥'s Riley:
xOx LaUrA xOx 1 child; Brooklyn, New York 1083 posts
3rd Feb '09

my daughter was put on it too 4 days ago! she has bronculitis .. the first day i gave it to her.. she pooped and has the worst rash and she cried soo much then i gave it again at night and she pooped again and her butt was soooooo red.. the next day i called the doctor and he said continue the antibiotic but keep her diaper open for like 15 minutes so her rash can get better.. then i went to the doctor and he said to stay on the antibiotic because if u dont do the full 10 days, she will get sick again.. and he said it could be that the antibiotic is making her poop acidic and that babies skin is sensitive so he said her poop is giving the rash he said it is deff not an allergic reaction.. he said to continue the medicine and just put tonz of cream called butt paste!

Emma347 Japan 7 posts
2nd Mar '12

I can recommend a reputable pharmacy (Amoxicillin) - http://medshop-365.com I received the order and it was on time and the pills work great.